MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD MICROLANCE ¿ 3 NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD MICROLANCE ¿ 3 NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303262
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd microlance ¿ 3 needles it gets clogged.The following was received from the initial reporter: we sometimes use 3 or 4 trocars to inject into the iv because it gets clogged.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary a device history record review was completed for provided material number 303262 and lot number 221112.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples were obtained from the manufacturing facility.The needles were visually examined and no defects were identified.The needles were then used to puncture a test vial and were examined microscopically with no defects observed.Based on the provided feedback, it is understood that a coring issue took place, causing needle clogging.Based on the preventive measures in place, it is unlikely that coring resulted from poor or insufficient de-burring of the cannula.We would like to inform you that new material 303262 has a regular bevel in comparison to material 304322 which had a short bevel.This means that the way the needle punctures the vial changes.For material 303262, the angle of penetration for the vial should be between 45 to 60 degrees.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
It was reported that while using the bd microlance ¿ 3 needles it gets clogged.The following was received from the initial reporter: we sometimes use 3 or 4 trocars to inject into the iv because it gets clogged++.

Brand Name
BD MICROLANCE ¿ 3 NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17515348
Report Number3002682307-2023-00247
Device Sequence Number14836679
Product Code FMI
UDI-Device Identifier30382904487431
UDI-Public(01)30382904487431
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303262
Device Lot Number221112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown